MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty occurred.A fathom -14 guidewire was advanced for treatment.During the procedure, it was found that the fathom wire tip speered off and would not pull back.No patient complications were reported.
 
Additional Manufacturer Narrative
Correction of h6 device code from material integrity problem, a04 to detachment of device or device component, a0501.
 
Event or Problem Description
It was reported that removal difficulty occurred.A fathom -14 guidewire was advanced for treatment.During the procedure, it was found that the fathom wire tip speered off and would not pull back.No patient complications were reported.It was further reported that a 200cm x 10cm fathom -14 was used during the procedure and the wire tip was sheared off or split.There was no additional intervention performed upon removal.After pulling the wire a bit, it was released and then pulled out.The procedure was completed with another fathom wire and the patient was fine post procedure.

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
global park, la aurora
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19050431
Report Number2124215-2024-20078
Device Sequence Number7270671
Product Code DQX
UDI-Device Identifier08714729801030
UDI-Public08714729801030
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0032961641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown